MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 8832539003
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 06/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, there were positive blood flow and possible administration at the time when a kink was observed when the dressing was changed.Repositioning was made as much as possible and they held the bandage when they tested the track.The blue branch was disconnected when it was flushed and a bloody stain was visible on the bandage when the hydration was connected.It was stated that they had to remove the dressing and clamp the extension of the blue line, remove the catheter and put a new one, compression of the point of withdrawal, and the patient was in a supine decay (a position given to a patient for the change of catheter).The catheter was not repaired and there was no leak.It was stated that there was a risk of gas embolism which was avoided by compression and immediate slope, patient anxiety, and "post-mortem medical surveillance, search for heart signs d and ecg".There was no reported patient outcome.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: the adapter (blue end) and extension tube were detached from the hub.The red adapter, extension tube and cannula appeared intact.A functional evaluation found that the catheter was submerged into a water bath.The end of the cannula was clamped, a syringe was used to inject air on the red adapter side to observe leakage.No air bubbles were present.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported condition may occur when mishandled during clinical application.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the change of dressing, a kink was observed.Back flow was noted so administration was possible or the line was patent.The branches were rinsed or flushed with glucose 5% and the results were okay.It was after flushing that the connector (blue port) and silicon extension of the venous branch was disconnected and a bloody stain was visible on the bandage (the full dressing was marked with blood).They removed the dressing and clamp the extension of the blue line, removed the catheter, they performed compression on the exit site to avoid air embolism, and put the patient in a supine decay (a position wherein the head of the patient is sloped down towards the floor).Afterwards, they searched for the heart signs d and electrocardiogram (ecg).It was also stated that a morphine was given through a syringe push for morphinic titration of a crisis vaso-occlusive (eva = 6).Only a few milliliters of blood was lost and no blood transfusion was needed.No new catheter was inserted.Nothing unusual was observed on the device prior to use.There was no any other defects found on the product.The catheter was not repaired and there was no leak.No cleaning agent and tego cap were used.There was no issue with the luer connector.To complete the treatment, the patient was transferred to another unit to purse the antalgic and etiologic treatment.There was no reported patient injury and was discharged from the hospital the following day.
 
Additional Manufacturer Narrative
Additional info: h6 (fdp).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
MAHURKAR
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8778780
Report Number3009211636-2019-00164
Device Sequence Number2666241
Product Code FOZ
UDI-Device Identifier10884521005358
UDI-Public10884521005358
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K943349
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2022
Device Model Number8832539003
Device Catalogue Number8832539003
Device Lot Number1801000116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer08/21/2019
10/01/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date09/16/2019
10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR
Patient Weight68